- Blog
- Side Effects & Safety
- Vomiting on GLP-1: Side Effect or Warning Sign?
Vomiting on GLP-1: Side Effect or Warning Sign?
Vomiting can occur with GLP-1 medicines, but persistent symptoms can become serious. Learn what to record and which warning signs need prompt care.

Nausea and vomiting are known side effects of GLP-1 medicines, but vomiting should not be dismissed automatically as normal. In the US prescribing information, vomiting was reported by 24% of adults on Wegovy 2.4 mg versus 6% on placebo, and by 8–13% on Zepbound versus 2% on placebo. Its significance depends on severity, duration, hydration, pain and your medical history. Repeated vomiting can make it hard to keep fluids or food down and may lead to dehydration, which can become medically important.
Why vomiting may occur
These medicines affect appetite and slow stomach emptying. Digestive symptoms can be more noticeable around treatment initiation or dose escalation, but there are many other possible causes, including infections, food-related illness, pregnancy or another medication. Symptoms alone cannot determine the cause. The prescribing information for your specific product explains recognized side effects and serious warnings. If nausea is the bigger issue for you, our nausea guide has food ideas.
What to do first
If vomiting happens, record when it started, how often it occurs, whether liquids stay down, how much you are urinating, and whether you have abdominal pain, fever or other symptoms. Contact your prescriber or pharmacist for advice about your specific medicine. Do not repeat a dose, skip future doses, or alter the schedule based solely on internet guidance; instructions depend on the product and circumstances.
Red flags that need prompt care
Seek urgent medical care for severe or persistent abdominal pain, particularly pain that spreads to the back; repeated vomiting with inability to keep fluids down; fainting or confusion; very little urine; blood in vomit; a swollen abdomen with inability to pass stool or gas; or signs of a severe allergic reaction such as swelling of the face or throat or trouble breathing. These symptoms can have several causes and should not be self-diagnosed. US labels also note that acute kidney injury has been reported, mostly in people whose stomach side effects led to dehydration (see dehydration and kidney health).
How to make the follow-up conversation useful
Bring the medicine name, treatment timeline, recent changes, how often you are vomiting, other medicines, and anything you tried. A clinician can evaluate dehydration and decide whether the medicine, dose schedule, another condition or something else needs attention. Even if vomiting is mild and brief, you still deserve advice when it keeps coming back or makes eating difficult.
The key message: a recognized side effect can still need medical care. Do not treat persistent vomiting as a badge of progress.
Sources and further reading
This article is general education, not medical advice, and hasn’t replaced a conversation with your prescriber. Never change, skip or stop a medicine based on an article or an app. If you have severe or worrying symptoms, get medical help. Written by the GLPily Editorial Team from the sources listed above.
Make your GLP-1 journey easier to track 💚
Keep your shots, weight, food, water and symptom notes together with GLPily, and meet Pily, the little coach who answers from your own logs.

- Shot tracking
- Water & symptoms
- Weight trends
- Journal
- Food scanner
- Progress photos

